Wisconsin, 2018

Blizzard and Winter Storm in Wisconsin, April 13 to 16, 2018

April 13 to 16, 2018 · NWS GRB · 33 events in 24 counties and zones

A low pressure system that moved from the Plains, across Illinois, to the Ohio Valley brought two periods of heavy precipitation and strong northeast winds to the area. The historic late season winter storm pummeled northeast and north-central Wisconsin from the evening of April 13th through the afternoon of April 15th.

Where it happened

Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.6 million
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A low pressure system that moved from the Plains, across Illinois, to the Ohio Valley brought two periods of heavy precipitation and strong northeast winds to the area. The historic late season winter storm pummeled northeast and north-central Wisconsin from the evening of April 13th through the afternoon of April 15th. The storm brought blizzard or near-blizzard conditions to much of the area and made roads impassable from time-to-time. Winds of 35 to 50 mph caused sporadic power outages and created waves of 10 to 16 feet on Lake Michigan. The persistent northeast wind caused shoreline erosion along the western shores of the lake.

New snowfall records were set at many locations as a large area of 15 to 30 inches of snow fell and winds gusted over 45 mph. Some of the highest recorded snowfall totals included, 31.6 inches near Carlsville (Door Co.), 30.6 inches in Tigerton (Shawano Co.), 30.5 inches near Stiles (Oconto Co.), 28.4 inches in Waupaca (Waupaca Co.), 27.5 inches in Peshtigo (Marinette Co.), and 25.5 inches in Suamico (Brown Co.). The strongest recorded wind speeds included 52 mph near Plover (Portage Co.), 51 mph at Marshfield (Wood Co.) and Green Bay (Brown Co.), and 50 mph near Marinette (Marinette Co.) and near Rose Lawn (Shawano Co.).

The heavy weight of the snow caused several structures to collapse or partially collapse, mainly across east-central Wisconsin. Several barn roofs collapsed in Kewaunee County, killing at least 17 cows, and parts of several barn roofs collapsed in Shawano County, resulting in the death of at least 2 cows. A barn roof collapsed near Oconto Falls (Oconto Co.) and another collapsed near New London (Waupaca Co.) killing at least 4 cows. Roofs collapsed, or partially collapsed, on at least 5 buildings in Outagamie County, including a barn in the town of Freedom where 30 cows were injured or killed. The roof of the main arena at a horse therapy center near Neenah (Wnnnebago Co.) partially collapsed. In Brown County, at least 15 businesses, including a motel and a barn, had some sort of roof collapse. Four people were trapped when a barn roof collapsed in Denmark (Brown Co.).

Snowfall totals were the highest ever recorded for an April storm in Green Bay, Appleton, Wausau and Rhinelander. This was the largest snowstorm on record in Appleton (21.2 inches), the second largest snowstorm on record in Green Bay (24.2 inches) and Wausau (20.7 inches), and the third largest snowstorm on record in Rhinelander (18.2 inches).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 13, 5:02 AM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 13, 5:02 AM CST, 2 hours 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Green Bay WI
602 AM CDT Fri Apr 13 2018

Forecast discussion for routine morning forecast issuance

.SYNOPSIS...
Issued at 558 AM CDT Fri Apr 13 2018

An intense spring cyclone will produce strong winds and widespread
wintry weather across the area through the weekend.

The westerlies flowing into western North America are split, but
merge back together in a strong confluent zone over the southeast
Canada. A strong upper trough embedded in the southern stream
will pull out into the Plains today, then slow as it slowly tracks
toward the Great Lakes region during the weekend. The initial
cyclone supported by the trough will occlude over southwest Iowa
tonight. That will be followed by the intensification of a
secondary low near the triple point by Sunday morning. Meanwhile,
an anticyclone building beneath the strong confluent zone near
James Bay is expected to strengthen to AOA 1045 mb. This overall
scenario hasn't changed much since yesterday. But the critical
factor remains low-level temperatures, which will determine
precipitation type. Those are still near critical thresholds for
much of the period, so pinpointing forecast specifics remains
difficult.

The big picture is clear. We're heading for a very windy period
with widespread significant precipitation, much of it wintry.
Well below normal temperatures are expected into next week, then
some moderation should occur.
&&

.SHORT TERM...Today...Tonight...and Saturday
Issued at 558 AM CDT Fri Apr 13 2018

As mentioned in the previous interim AFD, decided to stick with a
watch for this forecast issuance. However, expanded it across
the NW part of the forecast area for the second phase of the
system. Also adjusted the end time everywhere to 05Z Monday to
fit in better with surrounding offices.

This still looks like a 2 round event. It's possible the first
round late today and tonight can be handled with just an advisory.
But low-level (and especially surface) temperatures are critical
for precipitation type. The NAM and ECMWF were colder than the
GFS. The former suggest considerable sleet and freezing rain,
while the latter would keep a cold rain going across east-central
Wisconsin much of the night. Built the temperature grids with more
weight from the colder models due to the impressive feed of cold
dry air coming out of the James Bay high, but hedged a little
toward the warmer GFS. If surface temperatures fall more than a
degree or two below what's in the forecast now, we could have a
serious icing situation from central through northeast Wisconsin,
especially given the strong winds. That's why sticking with the
watch seemed prudent.

It still looks like there will be a lull in the precipitation
much of the day Saturday, with more significant bands of
precipitation moving back in from the southwest late. Structured
PoPs and QPF as such. The second round of precipitation will
likely be warning criteria snow/wind for most of the area Saturday
night into Sunday evening. Although snow and sleet should be the
dominant precipitation types, freezing drizzle or light freezing
rain will be possible at times when the mid-level moisture gets
stripped out by a large dry slot rotating around the upper trough/low.
Snow totals over east-central Wisconsin will be held down
somewhat by the dry slot. But given the strong winds, the impacts
from the latter part of the system seem much more consistent with
needing a warning than an advisory.

.LONG TERM...Saturday Night Through Thursday
Issued at 558 AM CDT Fri Apr 13 2018

The main concern in the long term is the upcoming winter storm
that will continue to impact the forecast area into Sunday night.

Precipitation type and amounts remain uncertain at this time, but
it does appear that snow should prevail at locations in the north.
Uncertainty increases across central and eastern Wisconsin where
ice accumulation is a concern as temperatures bottom out below
freezing Saturday night and only reach highs in the upper 20s to
lower 30s on Sunday. Models showed quite a bit of moisture with
the system so ice and/or snow totals should be significant. A
switch to all snow is expected to occur before it tapers off late
Sunday afternoon into Sunday night.

Confidence that significant winter weather will impact the forecast
area is high enough to expand the winter storm watch across the
rest of the area.

Did not make any major changes to the rest of the forecast from
the initial model blend.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 558 AM CDT Fri Apr 13 2018

Variable/chaotic ceilings across the area will continue into
today, but should settle in to MVFR and IFR as precipitation
increases. The dry feed from the northeast may keep ceilings and
visibilities from getting too low, even tonight.
&&

.HYDROLOGY...
Issued at 558 AM CDT Fri Apr 13 2018

Streams and rivers are likely to rise this weekend, especially
over the southern portion of the forecast area where a
significant rainfall and some melting of the remaining snowpack
is expected. The potential for ice shoves and flooding near the
mouth of the Fox River have been addressed with the Lakeshore
Flood Watch. We plan to handle the watch similar to a Flash Flood
Watch. (Keep it running through the event and upgrade to a warning
if flooding becomes imminent or ice shoves begin to occur.).
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late tonight through Sunday evening for
WIZ038>040-045-048>050.

Winter Storm Watch from this evening through Sunday evening for
WIZ013-018>022-030-031-035>037-073-074.

Winter Storm Watch from Saturday afternoon through Sunday
evening for WIZ005-010>012.

Lakeshore Flood Watch from 1 PM CDT this afternoon through
Sunday evening for WIZ022-039-074.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......MG
AVIATION.......Skowronski
HYDROLOGY......Skowronski
Hazardous weather outlook, Apr 13, 4:21 AM CST, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
521 AM CDT Fri Apr 13 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
521 AM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Hazardous travel conditions are expected to develop across
northern Wisconsin late today due to a wintry mix of
precipitation. The hazardous conditions will spread south across
most of the rest of the area overnight as rain changes to a wintry
mix. Lakeshore areas from Manitowoc south may stay just warm
enough to remain unaffected.

Increasing northeast winds will result in hazardous conditions for
high profile vehicles, and on elevated bridges and overpasses.

Thunderstorms are possible across central and east-central
Wisconsin today into tonight. Conditions are favorable for small
hail with the storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Wintry precipitation and strong winds due to a major late-season
winter storm will generate hazardous travel conditions during the
weekend. Travel Saturday night into Sunday night may be especially
difficult.

Strong northeast winds may lead to ice shoves and localized
flooding on the shorelines of Green Bay this weekend.

Rivers and streams across central and east-central Wisconsin will
be on the rise during the weekend and into early next week.

.SPOTTER INFORMATION STATEMENT...

The National Weather Service in Green Bay is seeking snowfall
reports and reports of ice build-up due to freezing rain. Reports
of any ice shoves or wind gusts over 40 mph are also appreciated.

LMZ521-522-541>543-141100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
521 AM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Northeast gales are expected from mid-day through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Northeast gales will continue into Sunday evening.

Skowronski/MG

In the hours before

Special weather statement, Apr 13, 7:04 AM CST, 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
804 AM CDT Fri Apr 13 2018

WIZ035>038-045-048-131515-
Wood-Portage-Waupaca-Outagamie-Waushara-Winnebago-
804 AM CDT Fri Apr 13 2018

...PERIODS OF SLEET ACROSS CENTRAL WISCONSIN...

National Weather Service radar shows a developing west to east
band of rain, mixed at times with sleet, extending over central
Wisconsin. At 750 am, an observer reported sleet covering the road
in parts of New London. Radar is indicating the sleet may moderate
at times over the northern portions of Wood, Portage and Waupaca
Counties through 830 am.

Motorists should be alert for scattered slippery spots due to the
sleet accumulation. Travel with caution.

TDH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 winter storm, 8 blizzard, 1 lakeshore flood. Local standard time, as filed.

Lakeshore Flood, Manitowoc

When
April 13, 8:00 AM CST to April 16, 12:00 AM CST
Where
Manitowoc forecast zone
Property damage
$50,000
Reported by
Unknown
Coordinates
44.091, -87.700 (the zone’s center; the record gives no point)

Persistent high waves during the storm damaged the dock for S.S. Badger ferry in Manitowoc.

Winter Storm, Southern Marinette

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Southern Marinette forecast zone
Reported by
COOP Observer
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

The highest reported snowfall total in southern Marinette County was 27.5 inches in Peshtigo.

Winter Storm, Southern Oconto

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Southern Oconto forecast zone
Property damage
$50,000
Reported by
COOP Observer
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

The highest reported snowfall totals in southern Oconto County were 30.5 inches near Stiles, 29.0 inches near Oconto, and 28.0 near Pulaski.

Winter Storm, Menominee

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Menominee forecast zone
Reported by
Unknown
Coordinates
45.004, -88.710 (the zone’s center; the record gives no point)

Winter Storm, Northern Oconto

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Northern Oconto forecast zone
Reported by
Unknown
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

Winter Storm, Door

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Door forecast zone
Property damage
$75,000
Reported by
COOP Observer
Coordinates
44.838, -87.358 (the zone’s center; the record gives no point)

The highest reported snowfall totals in Door County were 31.6 inches near Carlsville, 25.0 inches near Ephraim, 24.8 inches near Baileys Harbor, 20.5 inches in Sister Bay, and 20.2 inches near Forestville.

Winter Storm, Marathon

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Marathon forecast zone
Property damage
$50,000
Reported by
COOP Observer
Coordinates
44.898, -89.759 (the zone’s center; the record gives no point)

The highest reported snowfall totals in Marathon County were 20.5 inches in Weston and Wausau, and 20.0 inches in Schofield.

Winter Storm, Shawano

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Shawano forecast zone
Reported by
Trained Spotter
Coordinates
44.789, -88.765 (the zone’s center; the record gives no point)

The highest reported snowfall totals in Shawano County were 30.6 inches in Tigerton, 29.8 inches near Shawano, and 24.5 inches in Krakow.

Winter Storm, Wood

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Wood forecast zone
Reported by
COOP Observer
Coordinates
44.455, -90.042 (the zone’s center; the record gives no point)

The highest reported snowfall totals in Wood County were 20.2 inches in Nekoosa, 18.5 inches in Pittsville, 17.3 inches in Wisconsin Rapids, 15.8 inches near Port Edwards, and 12.0 inches in Marshfield.

Winter Storm, Portage

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Portage forecast zone
Reported by
COOP Observer
Coordinates
44.476, -89.501 (the zone’s center; the record gives no point)

The highest reported snowfall totals in Portage County were 20.7 inches in Stevens Point, 19.8 inches in Plover, 17.9 inches near Rudolph, 15.7 inches near Almond, and 14.5 inches near Junction City.

Winter Storm, Waupaca

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Waupaca forecast zone
Reported by
COOP Observer
Coordinates
44.470, -88.965 (the zone’s center; the record gives no point)

The highest reported snowfall totals in Waupaca County were 28.4 inches in Waupaca, 28.3 inches in New London, and 28.0 inches in Scandinavia.

Winter Storm, Outagamie

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Outagamie forecast zone
Property damage
$250,000
Reported by
COOP Observer
Coordinates
44.416, -88.465 (the zone’s center; the record gives no point)

The highest reported snowfall totals in Outagamie County were 21.2 inches in Appleton and 19.0 inches near Kimberly.

Winter Storm, Brown

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Brown forecast zone
Property damage
$400,000
Reported by
Official NWS Observations
Coordinates
44.474, -87.993 (the zone’s center; the record gives no point)

The highest reported snowfall totals in Brown County included 25.5 inches in Suamico, 24.2 inches at the National Weather Service, 23.7 inches in Ashwaubenon and 22.0 inches in Allouez. The weight of the snow and ice, from freezing rain and sleet that fell early during the storm, caused a partial or complete roof collapse at 14 businesses and 3 barns. A carport collapsed at an apartment building in Ashwaubenon, damaging 7 vehicles. Four people were trapped for a time when a barn roof collapsed in Denmark.

Winter Storm, Kewaunee

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Kewaunee forecast zone
Property damage
$750,000
Reported by
COOP Observer
Coordinates
44.483, -87.514 (the zone’s center; the record gives no point)

The highest reported snowfall total in Kewaunee County was 18.5 at Kewaunee.

Winter Storm, Waushara

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Waushara forecast zone
Reported by
Public
Coordinates
44.113, -89.243 (the zone’s center; the record gives no point)

The highest reported snowfall total in Waushara County was 16.7 at Wild Rose.

Winter Storm, Winnebago

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Winnebago forecast zone
Reported by
COOP Observer
Coordinates
44.069, -88.645 (the zone’s center; the record gives no point)

The highest reported snowfall totals in Winnebago County were 12.6 inches in Neenah, 12.0 inches near Omro, and 11.6 inches in Oshkosh.

Winter Storm, Calumet

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Calumet forecast zone
Reported by
COOP Observer
Coordinates
44.082, -88.218 (the zone’s center; the record gives no point)

The highest reported snowfall totals in Calumet County were 15.2 inches near Darboy and 11.5 inches in Chilton.

Winter Storm, Vilas

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Vilas forecast zone
Reported by
COOP Observer
Coordinates
46.053, -89.515 (the zone’s center; the record gives no point)

The highest reported snowfall totals in Vilas County were 19.5 inches in Lac du Flambeau and 14.8 inches near Eagle River.

Winter Storm, Oneida

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Oneida forecast zone
Reported by
COOP Observer
Coordinates
45.706, -89.522 (the zone’s center; the record gives no point)

The highest reported snowfall totals in Oneida County included 19.4 inches near Mc Naughton, 18.5 inches, in Hazelhurst, and 18.4 inches in Rhinelander.

Winter Storm, Forest

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Forest forecast zone
Reported by
COOP Observer
Coordinates
45.667, -88.770 (the zone’s center; the record gives no point)

The highest reported snowfall total in Forest County was 14.1 near Argonne.

Winter Storm, Florence

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Florence forecast zone
Reported by
COOP Observer
Coordinates
45.848, -88.398 (the zone’s center; the record gives no point)

The highest reported snowfall totals in Florence County were 18.0 inches near Spread Eagle and 14.1 inches in Aurora.

Winter Storm, Northern Marinette

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Northern Marinette forecast zone
Reported by
COOP Observer
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

The highest reported snowfall total in northern Marinette County was 13.0 inches.

Winter Storm, Lincoln

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Lincoln forecast zone
Reported by
COOP Observer
Coordinates
45.338, -89.735 (the zone’s center; the record gives no point)

The highest reported snowfall totals in Lincoln County were 19.2 inches near Bradley, 18.5 inches west of Merrill, and 15.2 inches at Rice Reservoir Number 2.

Winter Storm, Langlade

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Langlade forecast zone
Reported by
COOP Observer
Coordinates
45.262, -89.072 (the zone’s center; the record gives no point)

The highest reported snowfall totals in Langlade County were 20.1 inches near White Lake and 17.4 inches at Summit Lake.

Winter Storm, Manitowoc

When
April 13, 8:00 PM CST to April 15, 4:00 PM CST
Where
Manitowoc forecast zone
Reported by
COOP Observer
Coordinates
44.091, -87.700 (the zone’s center; the record gives no point)

The highest reported snowfall totals in Manitowoc County were 11.0 inches in Two Rivers and 10.5 inches in Manitowoc.

Blizzard, Southern Marinette

When
April 15, 9:00 AM CST to 1:30 PM CST
Where
Southern Marinette forecast zone
Reported by
Unknown
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

The combination of heavy snow and blowing snow caused whiteout conditions at times during the late morning and early afternoon hours on April 15th.

Blizzard, Southern Oconto

When
April 15, 9:00 AM CST to 1:30 PM CST
Where
Southern Oconto forecast zone
Reported by
AWOS
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

The combination of heavy snow and blowing snow caused whiteout conditions at times during the late morning and early afternoon hours on April 15th.

Blizzard, Door

When
April 15, 9:00 AM CST to 1:30 PM CST
Where
Door forecast zone
Reported by
AWOS
Coordinates
44.838, -87.358 (the zone’s center; the record gives no point)

The combination of heavy snow and blowing snow caused whiteout conditions at times during the late morning and early afternoon hours on April 15th.

Blizzard, Shawano

When
April 15, 9:00 AM CST to 1:30 PM CST
Where
Shawano forecast zone
Reported by
AWOS
Coordinates
44.789, -88.765 (the zone’s center; the record gives no point)

The combination of heavy snow and blowing snow caused whiteout conditions at times during the late morning and early afternoon hours on April 15th.

Blizzard, Outagamie

When
April 15, 9:00 AM CST to 1:30 PM CST
Where
Outagamie forecast zone
Reported by
AWOS
Coordinates
44.416, -88.465 (the zone’s center; the record gives no point)

The combination of heavy snow and blowing snow caused whiteout conditions at times during the late morning and early afternoon hours on April 15th.

Blizzard, Brown

When
April 15, 9:00 AM CST to 1:30 PM CST
Where
Brown forecast zone
Reported by
Official NWS Observations
Coordinates
44.474, -87.993 (the zone’s center; the record gives no point)

Heavy snow and frequent wind gusts to around 40 mph caused whiteout conditions at times during the late morning and early afternoon hours on April 15th.

Blizzard, Kewaunee

When
April 15, 9:00 AM CST to 1:30 PM CST
Where
Kewaunee forecast zone
Reported by
Unknown
Coordinates
44.483, -87.514 (the zone’s center; the record gives no point)

The combination of heavy snow and blowing snow caused whiteout conditions at times during the late morning and early afternoon hours on April 15th.

Blizzard, Manitowoc

When
April 15, 9:00 AM CST to 1:30 PM CST
Where
Manitowoc forecast zone
Reported by
AWOS
Coordinates
44.091, -87.700 (the zone’s center; the record gives no point)

The combination of heavy snow and blowing snow caused whiteout conditions at times during the late morning and early afternoon hours on April 15th.

What these are

Lakeshore Flood
Flooding along the shore of one of the Great Lakes or another large lake.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2018Every state in 2018This day in weather historyWarnings in Wisconsin, April 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 751742, 750187, 750188, 750189, 750190, 750191, 750192, 750193, 750194, 750195, 750196, 750197, 750198, 750199, 750200, 750201, 750202, 750203, 750204, 750205, 750206, 750207, 750208, 750209, 750210, 750211, 750212, 750213, 750214, 750215, 750216, 750217, 750218.